Colorado, 2006Lightning Strikes in Colorado, July 19, 2006
July 19, 2006 · NWS PUB · 2 events in 2 counties and zones
2 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 19, 1:45 PM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 19, 1:45 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT WED JUL 19 2006
.SHORT TERM...
(TONIGHT AND THURSDAY)
METEOROLOGICAL ISSUES FOR THE SHORT-TERM ARE INCREASING
PRECIPITATION CHANCES AS WE PROGRESS THROUGH THURSDAY AND ASSOCIATED
COOLING MAXIMUM TEMPERATURES.
CWFA CURRENTLY NOTING ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...SOME CONTAINING BRIEF HEAVY RAINFALL...OVER WESTERN
PORTIONS ALONG WITH CONTINUED ABOVE SEASONAL MID-JULY TEMPERATURES
AS NOTED BY 2 PM READINGS OF 98F AT PUEBLO...100F AT
SPRINGFIELD...100F AT LAMAR AND 89F AT COLORADO SPRINGS.
LATEST SHORTER TERM MODELS INDICATE THAT INITIAL NORTHERLY SURGE TO
PUSH INTO THE EASTERN PLAINS BY THURSDAY MORNING...ROUGHLY FROM A
RATON PASS TO FAR NORTHERN PROWERS COUNTY LINE BY 18Z
THURSDAY...BEFORE LOWER LEVEL FLOW RETURNS TO A MORE EASTERLY TO
SOUTHEASTERLY DIRECTION BY LATE AFTERNOON...IN ADVANCE OF PROJECTED
MORE IMPRESSIVE FRONT WHICH IS EXPECTED TO PUSH THROUGH CWFA FRIDAY
AND WHICH WILL BE DISCUSSED IN MORE DETAIL IN THE LONGER TERM
DISCUSSION BELOW.
AT ANY RATE...INITIAL NORTHERLY SURGE IS EXPECTED TO INCREASE
AMOUNTS OF AVAILABLE ATMOSPHERIC MOISTURE AND HELP IN GENERATING
INCREASED SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY BY LATER
THURSDAY AS COMPARED TO TODAY...ESPECIALLY IN THE VICINITY OF THE
I-25 CORRIDOR AND ADJACENT MOUNTAINS.
MODEL GENERATED PRECIPITABLE WATER VALUES IN THE I-25 CORRIDOR ARE
PROGGED TO INCREASE FROM AROUND .95 INCHES AT 6 PM TONIGHT TO AROUND
1.30 INCHES BY 6 PM THURSDAY...WHICH MEANS THAT LOCALLY HEAVY
RAINFALL WILL BE A INCREASING POSSIBILITY AND WILL INSERT LOCALLY
HEAVY RAIN WORDING BY LATER TOMORROW AFTERNOON IN PORTIONS OF
IMPENDING GRIDS/ZONES. AS MENTIONED EARLIER...MAXIMUM TEMPERATURES
THURSDAY SHOULD BE A CATEGORY OR TWO LOWER THAN VALUES NOTED
TODAY...BUT STILL AT TO SLIGHTLY ABOVE CLIMATOLOGICAL AVERAGES FOR
MID TO LATE JULY.
.LONG TERM...
(THU NITE-WED)
MAIN CONCERN THIS FCST PERIOD IS HOW TEMPS AND PRECIP AS LARGE AREA
OF HI PRESSURE BUILDS OVER REGION LATE IN THE WEEK...WEEKEND.
THU EVENING WE SHOULD SEE A QUITE A FEW SHOWERS AND STORMS OVER THE
REGION AS WEAK BOUNDARY IS FCST TO BE IN THE VICINITY OF THE PALMER
DIVIDE. BEST CHANCE OF POPS WILL BE OVER THE C MTNS EXTENDING E OVER
THE GREATER PIKES PEAK REGION AND THEN E OVER THE PALMER DIVIDE.
PRIMARY COOL FRONT WILL MOVE SOUTH ACROSS THE FCST REGION EARLY
FRIDAY MORNING. FLOW LATER FRIDAY SHOULD BECOME NORTHEASTERLY UP
THROUGH ABOUT 600 MB AND THIS SHOULD KEEP THE BEST CHANCE OF POPS
OVER E SLOPE OF THE SANGRES AND ESPECIALLY THE E SLOPES OF THE SW
AND C MTNS. WITH PRETTY GOOD FORCING OVER THESE AREAS...I INCREASED
POPS INTO THE LIKELY CATEGORY. POPS OVER THE PLAINS...ESPECIALLY
FAR E PLAINS...SHOULD BE QUITE LOW OR NONEXISTANT.
SATURDAY..CENTER OF 500 MB RIDGE WILL BE OVERN N NV. MODERATE N FLOW
AT MID LVS WILL BE OVER THE REGION. VERY WARM 500 MB TEMPS ALONG
WITH COOLER 700 MB TEMPS WILL ALLOW LAPSE RATES TO BE QUITE
LOW...AND STABILITY LIKEWISE WILL ALSO BE LOW. THIS PATTERN SHOULD
KEEP THE BEST CHANCE OF PRECIP OVER THE HIER TRRN ON THIS DAY...WITH
ONLY A SLIGHT CHANCE OF POPS ALONG THE I-25 CORRIDOR. ONE FACTOR I
AM NOT TOO CONFIDENT ABOUT IS HOW MUCH LOW CLOUDS WILL LINGER OVER E
PLAINS ON SAT (ESPECIALLY IN THE MORNING)...FOR NOW HAVE DRAWN UP
GRIDDS WITH VERY HI END PARTLY CLOUDY...AND WILL LET LATER SHIFTS
BETTER DEFINE HOW MUCH CLOUDS WILL BE OVER THE REGION ON THIS DAY.
SUNDAY...LARGE SCALE PATTERN DEAMPLIFYS WITH TIME AS TROUGH MOVES
OFF E COAST AND RIDGE OVER WEST MOVES SLOWLY EAST. I BELIEVE PLAINS
WILL STILL BE ON THE STABLE SIDE WITH BEST CHANCE OF POPS OVER THE
MTNS.
THROUGH THE REMAINDER OF THE WEEK...FLOW WILL BECOME PRIMARILY ZONEA
WITH MAIN BAND OF WESTERLIES JUST N OF THE BORDER. RIDGE OVER REGION
WILL BUILD SOMEWHAT BUT DO NOT SEE ANY REAL HOT AIR BUILDING...SO
TEMSP SHOULD BE AT OR A BIT ABOVE NORMAL. SHOULD SEE A CONTINUED
CHANCE OF STORMS MAINLY OVER THE HIER TRRN. /HODANISH
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
77/34
Hazardous weather outlook, Jul 19, 5:49 AM MST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT WED JUL 19 2006
COZ058>089-093>099-201300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT WED JUL 19 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE
SOUTHERN FRONT RANGE AND EASTERN PLAINS...WHILE SCATTERED
THUNDERSTORMS ARE EXPECTED OVER THE SOUTHWEST AND CENTRAL MOUNTAINS.
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50
MPH...PERIODS OF HEAVY RAINFALL...HAIL UP TO 1/2 INCH IN
DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ON THURSDAY AND FRIDAY...THUNDERSTORMS WILL INCREASE OVER MUCH OF
THE AREA AS A COLD FRONT DROPS SOUTH ACROSS THE STATE. OVER THE
WEEKEND INTO EARLY NEXT WEEK...A GENERAL DECREASE IN THUNDERSTORM
ACTIVITY IS EXPECTED...ALTHOUGH ISOLATED AFTERNOON AND EVENING
STORMS WILL STILL BE POSSIBLE...MAINLY OVER THE MOUNTAINS. THE
MAIN THREATS FROM ANY STORMS WILL BE LIGHTNING AND WIND GUSTS TO
40 MPH. THERE WILL BE A THREAT OF LOCALLY HEAVY RAINFALL THURSDAY
AND FRIDAY AS MOISTURE INCREASES OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE BETWEEN 12 PM MDT THIS AFTERNOON TO 9 PM MDT THIS
EVENING...ESPECIALLY OVER THE HIGHER TERRAIN AND INTERSTATE 25
CORRIDOR.
Lightning, Teller
- When
- July 19, 4:30 PM MST
- Where
- Teller County, Woodland Park
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 38.882, -105.162 (the zone’s center; the record gives no point)
A young man playing soccer was struck and killed by lightning.
Lightning, El Paso
- When
- July 19, 5:00 PM MST
- Where
- El Paso County, 6 mi NNE of Colorado Spgs
- Injuries
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 38.832, -104.526 (the zone’s center; the record gives no point)
A Little League coach was struck by lightning in Fremont Park.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Missouri, July 19, 200630 injured · $259,000 · 70 kt wind · 1 event
- Heat in Missouri, July 19 to 21, 20061 death · 11 events
- Damaging Winds in Wisconsin, July 19 to 20, 20061 death · $3,000 · 56 kt wind · 4 events
- Hail and Damaging Winds in Virginia, July 19, 2006$435,000 · 1 in hail · 41 events
- Damaging Wind and Lightning Strike in Louisiana, July 19, 20061 injured · $720,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Iowa, July 19, 2006$131,000 · 61 kt wind · 21 events
- Hail and Damaging Winds in Illinois, July 19, 2006$59,000 · 57 kt wind · 21 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$130,000 · 50 kt wind · 2 events
- Heat in Kentucky, July 19 to 21, 20064 injured · 22 events
- Hail and Damaging Winds in Iowa, July 19 to 20, 2006$81,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Mississippi, July 19, 2006$100,000 · 55 kt wind · 3 events
- Damaging Wind and Lightning Strike in Mississippi, July 19, 2006$77,000 · 55 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522001, 5522000.